0
RESEARCH PAPERS

Nonlinear Normal Modes of a Cantilever Beam

[+] Author and Article Information
A. H. Nayfeh, C. Chin, S. A. Nayfeh

Department of Engineering Science and Mechanics, Virginia Polytecthnic Institute and State University, Blacksburg, VA 24061-0219

J. Vib. Acoust 117(4), 477-481 (Oct 01, 1995) (5 pages) doi:10.1115/1.2874486 History: Received August 01, 1993; Online February 26, 2008

Abstract

Two approaches for determination of the nonlinear planar modes of a cantilever beam are compared. In the first approach, the governing partial-differential system is discretized using the linear mode shapes and then the nonlinear mode shapes are determined from the discretized system. In the second approach, the boundary-value problem is treated directly by using the method of multiple scales. The results show that both approaches yield the same nonlinear modes because the discretization is performed using a complete set of basis functions, namely, the linear mode shapes.

Copyright © 1995 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In